COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Back to Search Results |
| Model Number |
G24888 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Occlusion (1984)
| Date of Event |
02/17/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #p100022.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation pending, a follow up mdr will be submitted with the investigation conclusions.
Event or Problem Description
Initial mdr being submitted due to serious injury.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement) due to "occlusion and thrombosis of the study lesion ".(b)(4).On (b)(6) 2015, the patient received one zilver ptx study stent (6 mm x 40 mm) in the right distal sfa.On (b)(6) 2018, the patient experienced an occlusion/restenosis of the right lower extremity that the investigator considered possibly related to the study device.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.(b)(4).On (b)(6) 2018, the patient experienced a re-intervention due to thrombosis within the study lesion (right sfa).The patient was treated with atherectomy, balloon angioplasty, thrombectomy, stent placement and an emergency fasciotomy for compartment syndrome.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.(b)(4).The site marked no (for each event) to the question: did the device malfunction or deteriorate in characteristics or performance?.
Event or Problem Description
Follow up report is being submitted to notify the fda that the investigation is in progress.A follow up report will be submitted within 30 days.Initial mdr submitted due to serious injury.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement) due to "occlusion and thrombosis of the study lesion ".(b)(6), patient: (b)(6): occlusion and thrombosis of the study lesion requiring intervention.On (b)(6) 2015, the patient received one zilver ptx study stent (6 mm x 40 mm) in the right distal sfa.On (b)(6) 2018, the patient experienced an occlusion/restenosis of the right lower extremity that the investigator considered possibly related to the study device.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.(b)(4).On(b)(6) 2018, the patient experienced a re-intervention due to thrombosis within the study lesion (right sfa).The patient was treated with atherectomy, balloon angioplasty, thrombectomy, stent placement and an emergency fasciotomy for compartment syndrome.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.(b)(4).The site marked no (for each event) to the question: did the device malfunction or deteriorate in characteristics or performance?.
Additional Manufacturer Narrative
Pma/510(k)#: p100022.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to mfr site as follows: importer site contact and address: (b)(6).(b)(4).Investigation pending, a follow up mdr will be submitted with the investigation conclusions.
Additional Manufacturer Narrative
Pma/510(k) #p100022 cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: ed sutkowski cook medical incorporated (cmi) (b)(6).Importer site establishment registration number: 3005580113 problem statement "12-004, patient (b)(6) : occlusion and thrombosis of the study lesion requiring intervention on (b)(6) 2015, the patient received one zilver ptx study stent (6 mm x 40 mm) in the right distal sfa.On (b)(6) 2018, the patient experienced an occlusion/restenosis of the right lower extremity that the investigator considered possibly related to the study device.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.(pr221223) on 02/19/2018, the patient experienced a re-intervention due to thrombosis within the study lesion (right sfa).The patient was treated with atherectomy, balloon angioplasty, thrombectomy, stent placement and an emergency fasciotomy for compartment syndrome.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.(pr222356) the site marked no (for each event) to the question: did the device malfunction or deteriorate in characteristics or performance?" device evaluation the ziv6-35-125-6-40-ptx device involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.There are two devices and complaint files related to this occurrence.Refer to complaint file pr222356 for details of the second device.From customer testimony, it is known that the patient had the following pre-existing conditions: coronary artery disease, myocardial infarction, hypertension, chronic obstructive pulmonary disease (copd), type ii diabetes hypercholesterolemia smoker (current) images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: is the complaint confirmed? no.The complaint cannot be confirmed as imaging of the complaint event was not provided; however, viabahn in-stent stenosis and an sfa stenosis caudal to the distal ptx likely contributed to the complaint occlusion.Observation of device effects, relative to the patient's anatomy: none.Observation of device effects, relative to the disease state: the ptx stents were patent within four months of the complaint event while the stenoses likely to cause the impending occlusion involved the viabahn and the sfa (superficial femoral artery) caudal to the distal stent.Observation of significant findings relative to the use of the device: none.Observation of additional device findings relative to the clinical perspective: none.Findings: 1.Angiography from implantation and a three months post implantation secondary intervention are provided.X-rays and ultrasound at one year and ultrasound at two years post implantation are also provided along with the complaint report.Imaging on or near the complaint dates of 2/17/2018 and 2/19/2018 are not provided.2.Two ziv6-35-125-6-40-ptx stents were implanted in the right sfa.One was implanted across severe proximal sfa stenosis and the other across a severe distal sfa stenosis, located just proximal to the adductor canal.3.Prior to stent implantation, smaller than reference vessel diameter angioplasty resulted in flow limiting plaque dissection.The proximal dissection remained localized to the lesion.The distal dissection, although not flow limiting, spiralled distally into the proximal popliteal artery.4.Forty percent maximal diameter stenosis proximal to the stents and 55% maximal diameter stenosis in between the stents was left untreated.5.One vessel runoff into the right foot was provided by the right anterior tibial artery.The right peroneal artery was patent to the ankle.It helped but did not completely provide collateral supply to the right posterior tibial artery, which reconstituted just superior to the ankle.6.Three months later, the right sfa had occluded from its origin to just inside the distal stent.Other than its proximal end , the distal stent was widely patent; however, the sfa and popliteal artery just downstream the distal stent were severely stenotic.7.Probing with a cxi (support catheter) and wire demonstrated firm tissue, consistent with neointimal hyperplasia, just inside the cranial ends of both stents.The sfa cranial to the proximal stent must have also been filled with firm atheroma rather than thrombus as this segment was subsequently treated with orbital atherectomy that was continued into the cranial proximal stent.8.The sfa between each stent was severely narrowed.9.After angioplasty of the entire sfa and the proximal popliteal artery, a flow limiting dissection of the sfa cranial to the proximal stent necessitated stenting with a viabahn from the sf a to nearly the caudal end of the proximal ptx stent.Only the caudal most 6mm of ptx was left uncovered.10.The runoff remained unchanged secondary to the use of an embolic protection device, which contained embolic debris upon removal.11.On the one year follow up x-rays the stents were normal.12.On the one year follow up ultrasound, a stenosis was suggested in the viabahn stent on duplex and pulse wave doppler waveforms but not peak systolic velocity.13.A stenosis on duplex ultrasound with spectral broadening and increased peak systolic velocity (psv) to 418cm/sec was consistent with a 50 to 99% stenosis.14.The distal sfa was not noted on the one year ultrasound.15.The stenosis in the mid proximal sfa stent appeared unchanged on duplex ultrasound with a newly elevated psv (peak systolic velocity) to 179cm/sec, consistent with a 50-99% stenosis.The distal stent was noted on the study and appeared normal.The stenosis was not observed as previously but suggested at a point of wide spectral broadening.Impression: 1.The complaint cannot be confirmed as imaging of the complaint event was not provided.2.An occlusion three months post implantation was secondary to progressive atherosclerotic disease and the neointimal hyperplasia in the cranial end of each stent.3.Viabahn in-stent stenosis and an sfa stenosis caudal to the distal stent appeared stable between one and two years on ultrasound.These stenoses likely contributed to the complaint occlusion.Complaint cannot be confirmed from the images as the defect could not be verified in the image(s).However, there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Images of the procedures in february 2018 are still pending.The investigation will be updated once the images have been reviewed.From the image review, it is likely that the complaint occlusion was likely due to the in stent restenosis of the stent caudal to the complaint stent.However, as the images have not yet been received and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It may be noted that thrombosis of the implanted stent is a known possible adverse event, as per the instructions for use.Document review prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has occurred previously with this lot number.However, based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary complaint cannot be confirmed from the images as the defect could not be verified in the image(s).However, there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk will be assessed for this complaint once the images from february 2018 are returned and evaluated.When the risk has been assessed the investigation will be updated with the risk details.According to the initial reporter, the patient required atherectomy, balloon angioplasty, thrombectomy and stent placement as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.H3 other text : pma/510(k) #p100022 cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: ed sutkowski cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 problem statement "12-004, patient 1260235: occlusion and thrombosis of the study lesion requiring intervention on 10/09/2015, the patient received one zilver ptx study stent (6 mm x 40 mm) in the right distal sfa.On 02/17/2018, the patient experienced an occlusion/restenosis of the right lower extremity that the investigator considered possibly related to the study device.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.(pr221223) on 02/19/2018, the patient experienced a re-intervention due to thrombosis within the study lesion (right sfa).The patient was treated with atherectomy, balloon angioplasty, thrombectomy, stent placement and an emergency fasciotomy for compartment syndrome.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.(pr222356) the site marked no (for each event) to the question: did the device malfunction or deteriorate in characteristics or performance?" device evaluation the ziv6-35-125-6-40-ptx device involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.There are two devices and complaint files related to this occurrence.Refer to complaint file pr222356 for details of the second device.From customer testimony, it is known that the patient had the following pre-existing conditions: coronary artery disease, myocardial infarction, hypertension, chronic obstructive pulmonary disease (copd), type ii diabetes hypercholesterolemia smoker (current) images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: is the complaint confirmed? no.The complaint cannot be confirmed as imaging of the complaint event was not provided; however, viabahn in-stent stenosis and an sfa stenosis caudal to the distal ptx likely contributed to the complaint occlusion.Observation of device effects, relative to the patient's anatomy: none.Observation of device effects, relative to the disease state: the ptx stents were patent within four months of the complaint event while the stenoses likely to cause the impending occlusion involved the viabahn and the sfa (superficial femoral artery) caudal to the distal stent.Observation of significant findings relative to the use of the device: none.Observation of additional device findings relative to the clinical perspective: none.Findings: 1.Angiography from implantation and a three months post implantation secondary intervention are provided.X-rays and ultrasound at one year and ultrasound at two years post implantation are also provided along with the complaint report.Imaging on or near the complaint dates of 2/17/2018 and 2/19/2018 are not provided.2.Two ziv6-35-125-6-40-ptx stents were implanted in the right sfa.One was implanted across severe proximal sfa stenosis and the other across a severe distal sfa stenosis, located just proximal to the adductor canal.3.Prior to stent implantation, smaller than reference vessel diameter angioplasty resulted in flow limiting plaque dissection.The proximal dissection remained localized to the lesion.The distal dissection, although not flow limiting, spiralled distally into the proximal popliteal artery.4.Forty percent maximal diameter stenosis proximal to the stents and 55% maximal diameter stenosis in between the stents was left untreated.5.One vessel runoff into the right foot was provided by the right anterior tibial artery.The right peroneal artery was patent to the ankle.It helped but did not completely provide collateral supply to the right posterior tibial artery, which reconstituted just superior to the ankle.6.Three months later, the right sfa had occluded from its origin to just inside the distal stent.Other than its proximal end , the distal stent was widely patent; however, the sfa and popliteal artery just downstream the distal stent were severely stenotic.7.Probing with a cxi (support catheter) and wire demonstrated firm tissue, consistent with neointimal hyperplasia, just inside the cranial ends of both stents.The sfa cranial to the proximal stent must have also been filled with firm atheroma rather than thrombus as this segment was subsequently treated with orbital atherectomy that was continued into the cranial proximal stent.8.The sfa between each stent was severely narrowed.9.After angioplasty of the entire sfa and the proximal popliteal artery, a flow limiting dissection of the sfa cranial to the proximal stent necessitated stenting with a viabahn from the sf a to nearly the caudal end of the proximal ptx stent.Only the caudal most 6mm of ptx was left uncovered.10.The runoff remained unchanged secondary to the use of an embolic protection device, which contained embolic debris upon removal.11.On the one year follow up x-rays the stents were normal.12.On the one year follow up ultrasound, a stenosis was suggested in the viabahn stent on duplex and pulse wave doppler waveforms but not peak systolic velocity.13.A stenosis on duplex ultrasound with spectral broadening and increased peak systolic velocity (psv) to 418cm/sec was consistent with a 50 to 99% stenosis.14.The distal sfa was not noted on the one year ultrasound.15.The stenosis in the mid proximal sfa stent appeared unchanged on duplex ultrasound with a newly elevated psv (peak systolic velocity) to 179cm/sec, consistent with a 50-99% stenosis.The distal stent was noted on the study and appeared normal.The stenosis was not observed as previously but suggested at a point of wide spectral broadening.Impression: 1.The complaint cannot be confirmed as imaging of the complaint event was not provided.2.An occlusion three months post implantation was secondary to progressive atherosclerotic disease and the neointimal hyperplasia in the cranial end of each stent.3.Viabahn in-stent stenosis and an sfa stenosis caudal to the distal stent appeared stable between one and two years on ultrasound.These stenoses likely contributed to the complaint occlusion.Complaint cannot be confirmed from the images as the defect could not be verified in the image(s).However, there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Images of the procedures in february 2018 are still pending.The investigation will be updated once the images have been reviewed.From the image review, it is likely that the complaint occlusion was likely due to the in stent restenosis of the stent caudal to the complaint stent.However, as the images have not yet been received and the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It may be noted that thrombosis of the implanted stent is a known possible adverse event, as per the instructions for use.Document review prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has occurred previously with this lot number.However, based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary complaint cannot be confirmed from the images as the defect could not be verified in the image(s).However, there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk will be assessed for this complaint once the images from february 2018 are returned and evaluated.When the risk has been assessed the investigation will be updated with the risk details.According to the initial reporter, the patient required atherectomy, balloon angioplasty, thrombectomy and stent placement as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Follow up report is being submitted to update the investigation results initial mdr submitted due to serious injury.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement) due to "occlusion and thrombosis of the study lesion ".12-004, patient (b)(6): occlusion and thrombosis of the study lesion requiring intervention on (b)(6) 2015, the patient received one zilver ptx study stent (6 mm x 40 mm) in the right distal sfa.On (b)(6) 2018, the patient experienced an occlusion/restenosis of the right lower extremity that the investigator considered possibly related to the study device.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.((b)(4)) on (b)(6) 2018, the patient experienced a re-intervention due to thrombosis within the study lesion (right sfa).The patient was treated with atherectomy, balloon angioplasty, thrombectomy, stent placement and an emergency fasciotomy for compartment syndrome.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.((b)(4)) the site marked no (for each event) to the question: did the device malfunction or deteriorate in characteristics or performance?.
Additional Manufacturer Narrative
Pma/510(k) #p100022.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: on (b)(6) 2015, the patient received one zilver ptx study stent (6 mm x 40 mm) in the right distal sfa.On (b)(6) 2018, the patient experienced an occlusion/restenosis of the right lower extremity that the investigator considered possibly related to the study device.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.((b)(4) this report) on (b)(6) 2018, the patient experienced a re-intervention due to thrombosis within the study lesion (right sfa).The patient was treated with atherectomy, balloon angioplasty, thrombectomy, stent placement and an emergency fasciotomy for compartment syndrome.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.((b)(4)) study site marked no to the question (for each event): did the device malfunction or deteriorate in characteristics or performance?" device evaluation: the ziv6-35-125-6-40-ptx device of lot number c1105140 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.There are two devices and complaint files related to this occurrence.(b)(4) will address details of the second device.From customer testimony, it is known that the patient had the following pre-existing conditions: coronary artery disease, myocardial infarction, hypertension, chronic obstructive pulmonary disease (copd), type ii diabetes hypercholesterolemia smoker (current).Images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer: is the complaint confirmed? yes.The complaints of ziv6-35-125-6-40-ptx stent occlusion ((b)(4)) and stent thrombus ((b)(4)) are confirmed but with qualification.First, only a very short segment of the proximal ziv6-35-125-6-40-ptx was exposed to the vessel lumen at the time of the complaint events.The majority of its length had been previously covered with a viabahn.Consequently, although its short exposed segment was filled with occlusive thrombus at each complaint event, it was, in essence, an innocent bystander.Significant neointimal hyperplasia (nih) requiring atherectomy in the distal ziv6-35-125- 6-40-ptx confirmed the (b)(4) complaint of occlusion.This nih developed after the two year follow up ultrasound.Because the occlusive nih within the more proximal viabahn stent preceded formation of nih in the adductor canal ziv6-35-125-6-40-ptx, the viabahn nih significantly contributed to the development of the adductor canal ziv6-35-125-6-40-ptx nih.Observation of device effects, relative to the patient's anatomy: none.Observation of device effects, relative to the disease state: nih would have been exacerbated by the reported continued tobacco abuse.Observation of significant findings relative to the use of the device: none.Observation of additional device findings relative to the clinical perspective: none.Findings: 1.Angiography from implantation and three months, post implantation secondary intervention are provided x-rays and ultrasound at one year and ultrasound at two years post implantation are also provided along with the complaint report.Imaging near the complaint dates of (b)(6) 2018 were later provided.2.Two ziv6-35-125-6-40-ptx stents were implanted in the right superficial femoral ·artery (sfa).One was implanted across severe proximal sfa stenosis and the other across a severe distal sfa stenosis, located just proximal to the adductor canal.3.Prior to stent implantation, smaller than reference vessel diameter angioplasty resulted in flow limiting plaque dissection.The proximal dissection remained localized to the lesion.The distal dissection, although not flow limiting, spiralled distally into the proximal popliteal artery.4.Forty percent maximal diameter stenosis, proximal to the stents and 55% maximal diameter stenosis in between the stents, was left untreated.5.One vessel runoff into the right foot was provided by the right anterior tibial artery.The right peroneal artery was patent to the ankle.It helped but did not completely provide collateral supply to the right posterior tibial artery, which reconstituted just superior to the ankle.6.Three months later, the right sfa had occluded from its origin to just inside the distal stent.Other than its proximal end, the distal stent was widely patent; however, the sfa and popliteal artery just downstream to the distal stent were severely stenotic.7.Probing with a cxi and wire demonstrated firm tissue, consistent with nih, just inside the cranial ends of both stents.The sfa cranial to the proximal stent must have also been filled with firm atheroma, rather than thrombus, as this segment was subsequently treated with orbital atherectomy that was continued into the cranial proximal stent.8.The sfa between each stent was severely narrowed.9.After angioplasty of the entire sfa and the proximal popliteal artery, a flow limiting dissection of the sfa cranial to the proximal stent, necessitated stenting with a viabahn from the origin of the sfa to nearly the caudal end of the proximal ptx stent.Only the caudal most 6mm of ptx was left uncovered.10.The runoff remained unchanged secondary to the use of an embolic protection device, which contained embolic debris upon removal.11.On the one year follow up x-rays the stents were normal.12.On the one year follow up ultrasound , a stenosis was suggested in the viabahn stent on duplex and pulse wave doppler waveforms but not peak systolic velocity.13.On the one year follow up ultrasound , a stenosis on duplex ultrasound with spectral broadening and increased peak systolic velocity (psv) to 418cm/sec was consistent with a 50 to 99% stenosis.14.The distal sfa was not noted on the one year ultrasound.15.On the two year follow up ultrasound, the stenosis in the mid, proximal sfa stent appeared unchanged on duplex ultrasound with a newly elevated psv to 179cm/sec, consistent with a 50-99% stenosis.The distal stent was noted on the study and appeared normal.The stenosis was not observed, as previously, but suggested at a point of wide spectral broadening.16.Secondary intervention angiography performed (b)(6) 2018 was provided along with a complaint of stent thrombosis ((b)(4)) (b)(6) 2018 in addition to the original complaint of stent occlusion ((b)(4)) (b)(6) 2018.17.The written description of the secondary intervention performed in response to the complaint (b)(4) dated (b)(6) 2018 matches the events demonstrated on the secondary intervention angiography of (b)(6) 2018.Consequently, the complaint of occlusion/restenosis possibly related to the study device occurred prior to (b)(6) 2018 rather than on (b)(6) 2018.18.The written description of the secondary intervention performed in response to the complaint (b)(4) dated (b)(6) 2018 matches the events demonstrated on the subsequent secondary intervention angiogram dated (b)(6) 2018.19.The seeming discrepancies between the findings and notations on the one and two year follow up ultrasounds are clarified by the additional angiography.Angiography performed (b)(6) 2018 demonstrated that an additional self-expanding stent had been implanted in the mid to distal sfa overlapping by one centimetre the original ziv6-35-125-6-40-ptx stent implanted at the adductor canal.The stent had an appearance consistent with a ziv6-35-125-6-120-ptx.The disappearance between the one and two year ultrasounds of the mid distal sfa stenosis with psv to 418cm/sec was the result of implantation of this additional stent during a secondary intervention performed between (b)(6) 2016 and (b)(6) 2017, for which no information was provided.The spectral broadening, without significant psv elevation, can now be confirmed as corresponding to a less than 50% stenosis of the sfa just downstream the original adductor canal ziv6-35-125-6-40-ptx rather than a technically inadequate scan of the 418cm/sec stenosis observed at one year.20.The entire sfa was occluded from its origin to just downstream the distal ziv6- 35-125-6-40-ptx on the (b)(6) 2018 angiogram.The behavior of the jetstream catheter within the occlusion indicated occlusive nih in the proximal end of the previously implanted viabahn stent and the original adductor canal ziv6-35-125-6-40-ptx.After additional angioplasty and stenting of the viabahn in-stent stenosis with an additional viabahn, widely patent two vessel runoff to the ankle via the anterior tibial and peroneal arteries was reestablished.21.The entire sfa including the ziv6-35-125-6-40-ptx stents thrombosed between the conclusion of the (b)(6) 2018 ziv6-35-125-6-40-ptx and the (b)(6) 2018 secondary interventions.No specific cause of the occlusion was evident.The entire sfa was then stented with a 25cm viabahn stent projection out the downstream end of the adductor canal ziv6-35-125-6-40-ptx covering it, the suspected ziv6-35-125-6-120-ptx stent, and the short, still exposed segment of the original proximal ziv6-35-125-6-40-ptx, completely.The proximal end of the 25cm viabahn terminated in the proximal viabahn stent placed at the secondary intervention three months after ziv6-35-125-6-40-ptx implantation.Impression: 1.The complaints of ziv6-35-125-6-40-ptx stent occlusion ((b)(4)) and stent thrombus ((b)(4)) are confirmed but with qualification.First, only a very short segment of the proximal ziv6-35-125-6-40-ptx was exposed to the vessel lumen at the time of the complaint events.The majority of its length had been previously covered with a viabahn.Consequently, although its short exposed segment was filled with occlusive thrombus at each complaint event, it was, in essence, an innocent bystander.Significant neointimal hyperplasia (nih) requiring atherectomy in the distal ziv6-35-125-6-40-ptx confirmed the (b)(4) complaint of occlusion.This nih developed after the two year follow up ultrasound.Because the occlusive nih within the more proximal viabahn stent preceded formation of nih in the adductor canal ziv6-35-125-6-40-ptx, the viabahn nih significantly contributed to the development of the adductor canal ziv6-35-125-6-40-ptx nih.2.An occlusion three months post implantation was secondary to progressive atherosclerotic disease and the nih in the cranial end of each ziv6-35-125-6-40-ptx.3.A mid sfa stenosis in between the ziv6-35-125-6-40-ptx stents was eliminated with a stent between the one and two year ultrasounds.This stent's appearance was consistent with a ziv6-35-125-6-120-ptx.Complaint is confirmed as the failure was verified in the image(s).Stent occlusion was observed in the medical imaging.Restenosis is a common adverse event of endovascular procedures and can be caused by injury to the vessel (e.G.During percutaneous transluminal angioplasty (pta) and/or stenting).Vessel injury provokes an inflammatory response that leads to or amplifies the restenosis process.It may be noted that the surface of the zilver ptx stent is coated with the drug paclitaxel to help prevent subsequent restenosis of the artery.From the information provided, it is known that the patient had risk factors for restenosis, including coronary artery disease, hypertension, current smoker, type ii diabetes and hypercholesterolemia.From the image review, the stent was occluded due to neointimal hyperplasia ingrowth into the stent which could have been exacerbated by ongoing tobacco use.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It may be noted that restenosis of the implanted stent is a known possible adverse event, as per the instructions for use.Document review: ziv6-35-125-6-40-ptx device of lot number c1105140 contains zvsp6-125-6-40-is (zilver ptx) of lots ch1070199 & ch1075833.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1105140.Summary complaint is confirmed as the failure was verified in the image(s).Stent occlusion was observed in the medical imaging.The risk for this complaint is risk category ii (moderate).According to the initial reporter, the patient required atherectomy, balloon angioplasty, thrombectomy and stent placement as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Initial mdr submitted due to serious injury.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement) due to "occlusion and thrombosis of the study lesion ".(b)(4), patient (b)(6): occlusion and thrombosis of the study lesion requiring intervention on (b)(6) 2015, the patient received one zilver ptx study stent (6 mm x 40 mm) in the right distal sfa.On(b)(6) 2018, the patient experienced an occlusion/restenosis of the right lower extremity that the investigator considered possibly related to the study device.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.(b)(4).On (b)(6) 2018, the patient experienced a re-intervention due to thrombosis within the study lesion (right sfa).The patient was treated with atherectomy, balloon angioplasty, thrombectomy, stent placement and an emergency fasciotomy for compartment syndrome.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.(b)(4).The site marked no (for each event) to the question: did the device malfunction or deteriorate in characteristics or performance?.
Event or Problem Description
Follow up report is being submitted to inform the fda that image review has been received and investigation is in progress.A follow up report will be sent within 30 days.Initial mdr submitted due to serious injury.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement) due to "occlusion and thrombosis of the study lesion ".12-004, patient (b)(6): occlusion and thrombosis of the study lesion requiring intervention.On (b)(6) 2015, the patient received one zilver ptx study stent (6 mm x 40 mm) in the right distal sfa.On (b)(6) 2018, the patient experienced an occlusion/restenosis of the right lower extremity that the investigator considered possibly related to the study device.The patient was treated with atherectomy, balloon angioplasty, thrombectomy and stent placement.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.((b)(4)) on (b)(6) 2018, the patient experienced a re-intervention due to thrombosis within the study lesion (right sfa).The patient was treated with atherectomy, balloon angioplasty, thrombectomy, stent placement and an emergency fasciotomy for compartment syndrome.Pre-existing peripheral vascular disease was noted to have caused or contributed to this event.((b)(4)) the site marked no (for each event) to the question: did the device malfunction or deteriorate in characteristics or performance?.
Additional Manufacturer Narrative
Pma/510(k) #p100022.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4), cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington , indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation pending, a follow up mdr will be submitted with the investigation conclusions.